Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • naumanb
      Post count: 22

      I feel bad for not being on here for a while. Everyone is so helpful and I am hoping for more help from you all. Recently my medication dose got lowered yet again to 5mg every other day, yet I have been feeling like I am hyper again. My tremor had improved after a few weeks of starting Methimazole and now I feel like it has worsened again. I cannot go outside an be comfortable lately because it has been 100 degrees or close to it the past week and humid here. The heat makes me physically ill. Also I noticed more so things lately that I never noticed before. my strength has dwindled down, it is so bad that I cannot even open new bottles of water or pop without help usually. I have also been a little more dizzy lately. I have been having headaches quite a bit more lately and body aches as well. I just don’t know what to do. My anxiety and depression is pretty bad lately too and I have been very angry towards others more so. My memory is also slipping, I keep forgetting the simplest things. Any advice??

      Kimberly
      Online Facilitator
        Post count: 4290

        Hello – Can you get in for a new set of labs (TSH as well as Free T4 and T3) to see if you are heading hypER again? I’m one that definitely notices a big change in symptoms with small fluctuations in methimazole dosage, so I am constantly having to split pills and alternate doses on different days to keep things in range.

        I mentioned recently in another post that a presenter at our 2011 Boston conference noted that it can sometimes be easier to stabilize patients on Anti-Thyroid Drugs by giving the patient a consistent dose of ATDs, and then supplementing with thyroid hormone replacement – if needed – to make sure the patient doesn’t go hypO. That might be an option to discuss with your doctor if you are having difficulty dialing in to the exact dose that you need.

        Wishing you all the best!

        Harpy
          Post count: 184

          I didn’t look all the way back through your history, but you are still, relatively speaking, in the early stages of treatment and hormone levels can fluctuate considerably depending on individuals.
          When were you last tested, I assume your results must have been below range if you were told to reduce your dose?
          Did you get FT3 tested as well? The reason is some doctors only go by FT4, but before levels stabilise the FT3 levels can be quite high even though FT4 may be in range and FT3 is the primary hormone in controlling metabolic rate. So there can be quite a balancing act in getting dosage right to get FT3 in range whilst not allowing FT4 to go too low.

          I did also notice you are a Psoriasis sufferer, me too, recently I found some new information on Psoriasis, it seems it has just been added to the autoimmune family of diseases and there appears to be a link to Gluten sensitivity for some individuals. I searched around and found there are mixed reports, some individuals report major improvements in Psoriasis symptoms when they cut Gluten out of their diet, others don’t get the same results.
          Two months ago we went to a Paleo diet, which is “Gluten free” by nature as all grain consumption is removed and my Psoriasis has improved by more than 50%, hands and elbows are virtually clear, just some pink skin now and knees much improved. I also had a number of other improvements in my body condition like body odour reduced markedly, night sweats gone and cold fingers & toes also gone. I can’t put it all down to Gluten, but the “night sweats” I am 99% sure are as everytime I eat at others houses and consume some wheat products (pasta, bread etc.), like clockwork that night about an hour or two after I fall asleep I soak the sheets. In the past I thought this was just my normal metabolism as it happened, more or less, every night, but it was only after I changed my diet and stopped having “night sweat” episodes that I realised it was not normal.
          Don’t know if you may have a “Gluten sensitivity”, but if so it may also be aggravating some of your symptoms and it may be worth a try cutting out Gluten for a couple of months to see if it helps ease some of your symptoms.

          naumanb
            Post count: 22

            Thank you both for your responses. I just had labs done 6/25 and my T3 and T4 were both normal for the range my doctor’s office gives me, T3 was 4.0 (standard range 2.8-5.2) and my T4 was .9 (standard range .8-2.2). My TSH was still high, 16.930 (s.r. .3-5.0) which is why he wanted to lower my meds more. I went from being originally tested just my TSH and T4. Originally my T4 was 3.7 and my TSH was <0.015. After being put on Methimazole, 30mg daily, my follow up labs made me hypo T3 2.5, T4 .3 and TSH 62.602. This recent lab was my follow up lab from that and due to my TSH still being slightly elivated he wanted to lower the meds more.

            I will keep in mind what you both told me. Harpy, I was diagnosed back in April so yes I am still in the beginnings of treatment. I have had Psoraisis since I was 8, mostly just on my scalp but it has spread in recent years. I will keep the Gluten Sensitivity in mind. I have yet to find something to help with my Psoraisis, even with countless visits to a dermatologist.

            Thanks again to both of you.

            susanf
              Post count: 12

              I don’t have quite the knowledge the others do yet, but those symptoms sounds a lot like what I go through and I’m hyper right now. I have yet to start treatment.

              I hope you feel better soon, the symptoms can be draining. I have the bad memory too, that can be so frustrating!

            Viewing 5 posts - 1 through 5 (of 5 total)
            • You must be logged in to reply to this topic.